mental-health-icon
Paranoid schizophrenia
I was having delusions in 2016 when I was 19years old! I was had firm belief over whatever I was thinking! My parents took me to psychiatrist. He gave me midecines I took medicines for 8 months and discontinued later! After 6 months in2017 all of sudden I started having paranoid thoughts, delusions, very rare(2-3) times auditory hallucinations! I had psychotic episode then I was hospitalised for one month& properly diagnosed with Paranoid schizophrenia! Later on I went into depression. Does this happen after psychotic episode? I couldn't go out& embarrassed! I have been taking antipsychotics since then. I have gained a lot of weight. My Doctor says that I need to take medicines just for few more Years & then he will stop medicines and treatment. Is this true? Or is he just comforting me? I want to know the truth! Was the prognosis wrong? I never had any psychotic episode since 2017! Nor I had any type of hallucinations. For how long i need to take medications?
40 Views v

Answers (5)

Like the answers? Consult privately with the doctor of your choice

Hi friend , your prescription seems to be on the right hands . Rather than contemplating on the treatment you can focus more on caring for the weight you have gained and the other duties your are supposed to be performing . Follow the line of treatment would be my suggestion because Psychosis can be controlled with medication & by psychological intervention to resolve & minimise your worries.
Next Steps
Continue the psychiatric treatment & can request your Doc to refer to an experienced & Licenced Psychologist for (Psychotherapy )Tele Counselling along with the medications .
Health Tips
Negative thinking & stress also adds to weight gain !
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
Ur history says that you suffered from Paranoid schizophrenia. But you have taken antidepressant.
Next Steps
need complete evaluation with your treatment history and symptoms
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
Need to be evaluated
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
Hello..since you haven't mentioned the medications u r on,I can't comment on it. But dear friend I don't want to give you false hopes. if u r saying that u hv had 2 previous episodes n that too in 1-2 years span,m afraid that might hv to take medicine long term I want to tell u few things- 1) u need not get embarrassed about ur illness..cz it's just like any other physical illness..u stigmatizing it will lead others to do the same. So go ahead with chin up.. 2) weight gain isn't only due to meds.our eating habits has a role in it..most of the times it's cz of the increased appetite that there's increase weight..so u must take care of ur calorie intake 3) like other Diabetes type 1 person who takes insulin everyday till death, give it a thot of taking single dose medicine for ur psychiatric illness as well..don't be in a denial n don't get devastated..cz all its gonna do is nothing dear friend. So better live with what we have,right? N a single appropriate dose for maintenance of your symptoms does no harm..infact that's the best..
Next Steps
so take meds as prescribed by your Psychiatrist and keep a regular follow up with him and u will do great..
Health Tips
if anytime in future u feel there's worsening of symptoms,pls consult Psychiatrist ASAP. if ever u feel to discontinue meds,plz inform it to ur doctor. there are many options available these days for maintenance treatment..u will get desired help
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
We can't comment on other doctors, but if you think it is second episode, you have to take it for long time
Answered
Flag this Answer
Flag this answer
0/1 people found this helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.